Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2011, 6:50 PM CDT for Morgan County, Missouri. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 10, 2011, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:30 PM CDT | HAIL 0.75 | 6 Nw Florence, MO | |
| Jun 10, 7:30 PM CDT | HAIL 1 | 5 N Florence, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KSGF 102350
SVRSGF
MOC141-110045-
/O.NEW.KSGF.SV.W.0286.110610T2350Z-110611T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 745 PM CDT.
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF FLORENCE...OR 11 MILES
SOUTHEAST OF SEDALIA...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE FLORENCE AND SYRACUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3869 9284 3868 9283 3860 9283 3853 9276
3851 9306 3854 9307 3868 9307 3870 9305
TIME...MOT...LOC 2350Z 267DEG 18KT 3858 9308
WIND...HAIL 60MPH 1.25IN
$$
WISE2 follow-up statements
027
WWUS53 KSGF 110014
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT FRI JUN 10 2011
MOC141-110045-
/O.CON.KSGF.SV.W.0286.000000T0000Z-110611T0045Z/
MORGAN MO-
714 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MORGAN COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF FLORENCE...OR 8
MILES SOUTHEAST OF SEDALIA...MOVING EAST AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL
IN SEDALIA MISSOURI.
LOCATIONS IMPACTED INCLUDE FLORENCE AND SYRACUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3869 9284 3868 9283 3860 9283 3857 9307
3868 9307 3870 9305
TIME...MOT...LOC 0013Z 256DEG 19KT 3864 9307
WIND...HAIL 60MPH 1.00IN
$$
WISE424
WWUS53 KSGF 110037
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT FRI JUN 10 2011
MOC141-110047-
/O.EXP.KSGF.SV.W.0286.000000T0000Z-110611T0045Z/
MORGAN MO-
737 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN COUNTY
WILL EXPIRE AT 745 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3869 9284 3868 9283 3860 9283 3857 9307
3868 9307 3870 9305
TIME...MOT...LOC 0037Z 256DEG 19KT 3867 9291
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:59 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 10, 5:59 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 PM CDT FRI JUN 10 2011 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... SHORT TERM OBJECTIVE ANALYSIS INDICATES THAT THE CAP HAS NEARLY ERODED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. LOW LEVEL CONVERGENCE IS MAXIMIZED ACROSS THIS AREA DUE TO A WEAK SURFACE LOW SWINGING NORTHEAST ALONG A QUASI-STATIONARY FRONTAL BOUNDARY. WATER VAPOR IMAGERY AND REGIONAL WIND PROFILERS ALSO INDICATE A SUBTLE SHORT WAVE TROUGH JUST NOW MOVING EAST INTO SOUTH CENTRAL KANSAS. CONVECTIVE INITIATION IS THEREFORE EXPECTED ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS BY 7 PM. MEANWHILE...MLCAPE VALUES NORTH AND WEST OF INTERSTATE 44 ARE IN THE 2000 TO 2500 J/KG RANGE. EFFECTIVE BULK SHEAR IS IN THE 30 TO 35 KNOT RANGE...WHICH MAY BE JUST ENOUGH FOR INITIAL CONVECTIVE MODE TO BE SUPERCELLS. THIS ACTIVITY SHOULD THEN TRANSITION INTO CLUSTERS AND LINE SEGMENTS BY MID EVENING AS COLD POOLS BEGIN TO CONGLOMERATE. AS WAS THE CASE LAST NIGHT...WILL HAVE TO WATCH LINE SEGMENTS ACCELERATING EAST AND NORTHEAST GIVEN LOW LEVEL SHEAR VECTORS. THESE SEGMENTS WILL OFFER THE GREATEST SEVERE WIND THREAT AS SHEAR/COLD POOL BALANCE WILL BE ATTAINABLE FOR AN HOUR OR TWO. EVENTUALLY...COLD POOL STRENGTH SHOULD INCREASE ENOUGH BY LATE THIS EVENING TO LEAD TO A WEAKENING TREND AS STORMS PUSH INTO THE CENTRAL AND EASTERN MISSOURI OZARKS. THINK STRAIGHT LINE WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREAT ALONG AND NORTH OF THE INTERSTATE THIS EVENING. THERE WILL BE A LARGE HAIL THREAT ALSO...BUT CORES WILL HAVE TO BE STOUT AND/OR HAVE MID LEVEL ROTATION TO OVERCOME HIGH FREEZING LEVELS. SCHAUMANN && .DISCUSSION... /ISSUED 315 PM CDT FRI JUN 10 2011/ CURRENTLY...QUASI-STATIONARY FRONT EXTENDS FROM QUINCY ILLINOIS TO JUST NORTH OF NEVADA AND POINTS TO THE SOUTHWEST. A LITTLE MORE IN THE WAY OF CLOUD COVER OBSERVED TODAY...AND THIS SHAVED A DEGREE OR TWO OFF OUR TEMPERATURES COMPARED TO THE PAST SEVERAL DAYS. THE ATMOSPHERE SOUTH OF THE BOUNDARY IS UNSTABLE WITH LIFTED INDEX VALUES IN THE -8 TO -10 RANGE. MLCAPE HAS RISEN TO AROUND 2000 J/KG...GIVE OR TAKE...THOUGH WE CONTINUE TO BATTLE A BIT OF A CAP WITH BOTH SBCIN AND MLCIN GREATER THAT 50 J/KG OVER THE WESTERN HALF OF THE AREA. CIN IS WEAKER OVER THE EASTERN HALF OF THE AREA AND HAVE ALREADY SEEN A FEW CELLS DEVELOP ACROSS CENTRAL MO. TEMPERATURES WILL PEAK IN THE UPPER 80S TO AROUND 90 DEGREES OVER THE NEXT HOUR OR SO. TONIGHT AND SATURDAY...A FEW BOUNDARIES AND WEAK WAVES ALOFT WILL MAKE FOR A MESSY FORECAST HEADING INTO TONIGHT. SHOULD SEE A GRADUAL UPSWING IN CONVECTION DURING THE LATE AFTERNOON HOURS... WITH GREATER INTEREST FOCUSED NEAR THE AFOREMENTIONED STATIONARY BOUNDARY JUST TO OUR NORTHWEST. CLUSTERS OF SHOWERS AND STORMS SHOULD DEVELOP AND MOVE INTO CENTRAL MO BY EARLY THIS EVENING...WITH A SLOW TREND TO THE SOUTH WITH TIME. CERTAINLY ENOUGH INSTABILITY TO SUPPORT SCATTERED STRONG TO SEVERE STORMS. WHILE MID LEVEL LAPSE RATES ARE DECENT...7.5 C/KM...THERE IS A RATHER LARGE WARM CLOUD DEPTH. HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. SHOULD SEE A RISK FOR DAMAGING DOWNBURST WINDS AS WELL. STRENGTH OF CONVECTION SHOULD WEAKEN AS WE LOSE DAYTIME HEATING...THOUGH ACTIVITY SHOULD MAINTAIN ITSELF INTO THE OVERNIGHT HOURS AS A LOW LEVEL JET INTERSECTS THE EFFECTIVE BOUNDARY MOVING INTO THE AREA. COULD SEE A SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH...SO CANNOT RULE OUT A RISK FOR LOCALIZED FLASH FLOODING. THE BOUNDARY SHOULD SAG INTO SOUTHERN MISSOURI AND STALL NEAR THE MO/ARK BORDER BY DAYBREAK WEDNESDAY. THIS FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT SATURDAY. INSTABILITY MAY BE A BIT WEAKER GIVEN BETTER PROSPECTS FOR DECENT AMOUNT OF CLOUD COVERAGE DURING THE DAY...BUT CANNOT RULE OUT A FEW STRONGER STORMS. SATURDAY NIGHT AND SUNDAY...THE STALLED BOUNDARY TO OUR SOUTH WILL MOVE BACK TO THE NORTH AND PROVIDE ADDITIONAL FOCUS FOR SHOWERS AND STORMS...PARTICULARLY LATE SATURDAY NIGHT INTO SUNDAY. COULD SEE A ROUND OF SEVERE STORMS SUNDAY AFTERNOON/EVENING. THE EXACT LOCATION OF THE RISK WILL BE DETERMINED BY THE POSITIONING OF THE FRONT DURING THIS TIME...WHICH REMAINS UNCERTAIN AND SOMETHING TO MONITOR OVER THE WEEKEND. MONDAY THROUGH FRIDAY...12Z SUITE OF MEDIUM RANGE MODEL OUTPUT OFFERS VERY LITTLE CHANGES TO THE GOING FORECAST. SHOULD SEE A GRADUAL TRANSITION TOWARD A PROGRESSIVE NORTHWEST FLOW ALOFT AS RIDGING BECOMES FAVORED OVER THE SOUTHWEST STATE AND TROUGHING FAVORED OVER THE EASTERN CONUS. OVERALL...THIS WILL MAINTAIN AT OR JUST ABOVE AVERAGE TEMPERATURES WITH AN OPPORTUNITY FOR RAIN FROM TIME TO TIME BASED ON TIMING OF SMALLER SCALE FEATURES. THERE REMAINS A SIGNAL FOR RAIN CHANCES LATE TUESDAY INTO WEDNESDAY... HOWEVER BEYOND THIS CONFIDENCE IN THE TIMING OF SHORTWAVES ALOFT IS LOW. HAVE MAINTAINED CHANCE POPS LATE TUESDAY INTO WEDNESDAY...WITH PERIODIC SLIGHT CHANCES FOR THE REMAINDER OF THE FORECAST UNTIL DETAILS BECOME MORE CLEAR. GAGAN && .AVIATION... FOR THE 18Z TAFS...AN APPROACHING COLD FRONT AND A WEAKENING RIDGE OF HIGH PRESSURE WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND INTO TONIGHT. THE OVERALL COVERAGE HOWEVER WILL BE LIMITED FOR MUCH OF THE FORECAST PERIOD AND HAVE USED VCTS AND CB IN THE FORECAST TO INDICATE THE UNCERTAINTY IN THE COVERAGE. THERE DOES ALSO REMAIN A CAP OVER THE AREA DESPITE THE SUNSHINE THIS MORNING THAT ALLOWED INSTABILITY TO INCREASE. WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST THROUGH LATE THIS EVENING THEN SHIFTING TO THE NORTHWEST TO NORTH AFTER THE FRONT MOVES THROUGH. EXCEPT NEAR THUNDERSTORMS...FLIGHT CONDITIONS SHOULD REMAIN VFR THROUGH SATURDAY MORNING. SOME INCREASING LOW LEVEL MOISTURE WILL BRING THE POTENTIAL FOR MVFR CEILINGS DURING THE EARLY TO MIDDLE MORNING HOURS. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 10, 6:15 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT FRI JUN 10 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 615 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED FLASH FLOOD RISK. DISCUSSION... THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG AND AHEAD OF A FRONTAL BOUNDARY ACROSS EASTERN KANSAS. THESE STORMS ARE THEN EXPECTED TO MERGE INTO CLUSTERS AND LINE SEGMENTS AS THEY MOVE INTO WESTERN MISSOURI LATER THIS EVENING. STRAIGHT LINE WIND GUSTS OVER 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS... AND FREQUENT LIGHTNING STRIKES WILL BE THE MAIN THREATS WITH THESE STORMS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. THERE WILL ALSO BE A LIMITED FLASH FLOODING RISK IN LOCATIONS THAT RECEIVE MULTIPLE STORMS. WHILE STORMS ARE EXPECTED TO GENERALLY WEAKEN STARTING LATE THIS EVENING...A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR. DURING THE OVERNIGHT PERIOD...THE MAIN THREATS WITH THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY OF NEXT WEEK. SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...ESPECIALLY DURING THE SUNDAY AFTERNOON AND EVENING TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.